Anais da Academia Brasileira de Ciências
Print version ISSN 0001-3765
POGANY, Tibor k. and SAXENA, Ram k.. The gamma-Weibull distribution revisited. An. Acad. Bras. Ciênc. [online]. 2010, vol.82, n.2, pp. 513-520. ISSN 0001-3765. http://dx.doi.org/10.1590/S0001-37652010000200026.
The five parameter gamma-Weibull distribution has been introduced by Leipnik and Pearce (2004). Nadarajah and Kotz (2007) have simplified it into four parameter form, using hypergeometric functions in some special cases. We show that the probability distribution function, all moments of positive order and the characteristic function of gamma-Weibull distribution of a random variable can be explicitely expressed in terms of the incomplete confluent Fox-Wright Psi-function, which is recently introduced by Srivastava and Pogány (2007). In the same time, we generalize certain results by Nadarajah and Kotz that follow as special cases of our findings.
Keywords : gamma distribution; Weibull distribution; confluent Fox-Wright 1Ψ0; incomplete confluent Fox-Wright 1Ψ0.